MAUDE Adverse Event Report: MICROVENTION, INC. HP8 AZUR HYDROPACK 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. HP8 AZUR HYDROPACK 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-880060
Medical Device Problem Codes Material Separation (1562); Migration (4003)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Reduced Blood Flow (4598)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Op notes for the reported procedure were requested, but were not given.The device was discarded at the user facility and not returned to the manufacturer for evaluation.Imaging was provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: while coiling an aneurysm off the sma, dr.Had delivered a 16x39 cx, 14x34 cx and one 60cm hydropack.As he was delivering this 60cm hydropack, he determined it was too long.As he was removing it through the microcatheter, the coil broke at the transition point with the pusher wire.Approximately 15cm was trailing down the sma.He snared the wire and as he was bringing it back into the microcatheter, a portion of the coil broke off and went distal into a gastric branch.It appears there is a filament of the wire connecting the remaining coil and the distal end.The patient is going to surgery the next day to attempt to remove the coil from the sma.The physician used the 60cm length based on recommendation.Dr.On surgery: he performed an open procedure to remove all the coils (successfully) and repaired the sma aneurysm.Patient was stable.The four coils were removed as a pack during an open surgery.The surgeon, resident and student pulled and stretched the coils as they were looking at them.They also placed them in a pathology container.
 
Additional Manufacturer Narrative
Items returned: n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review: potential complications potential complications include but are not limited to: hematoma at the site of entry, vessel/aneurysm perforation, unintended parent artery occlusion, incomplete filling, vascular thrombosis, hemorrhage, ischemia, vasospasm, edema, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Warnings and precautions ¿ this device is intended for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness, or death.Reuse, reprocessing, or resterilization may also create a risk of contamination of the device and/or cause patient infection or cross-infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.¿ if a coil must be retrieved from the vasculature after detachment, do not attempt to withdraw the coil with a retrieval device, such as a snare, into the delivery catheter.This could damage the coil and result in device separation.Remove the coil, microcatheter, and any retrieval device from the vasculature simultaneously.Detachment of the coil 36.When the azur detachment controller is properly connected to the delivery pusher, a single audible tone will sound and the light will turn green to signal that it is ready to detach the coil.If the detachment button is not pushed within 30 seconds, the solid green light will slowly flash green.Both flashing green and solid green lights indicate that the device is ready to detach.If the green light does not appear, check to ensure that the connection has been made.If the connection is correct and no green light appears, replace the azur detachment controller.38.Push the detachment button.When the button is pushed, an audible tone will sound and the light will flash green.39.At the end of the detachment cycle, three audible tones will sound and the light will flash yellow three times.This indicates that the detachment cycle is complete.If the coil does not detach during the detachment cycle, leave the azur detachment controller attached to the delivery pusher and attempt another detachment cycle when the light turns green.40.The light will turn red after the number of detachment cycles specified on the azur detachment controller labeling.Do not use the azur detachment controller if the light is red.Discard the azur detachment controller and replace it with a new one when the light is red.41.Verify detachment of the coil by first loosening the rhv valve, then pulling back slowly on the delivery system and verifying that there is no coil movement.If the implant did not detach, do not attempt to detach it more than two additional times.If it does not detach after the third attempt, remove the delivery system.Procedure/medical information review: two radiographic files are supplied: a video of fluoroscopy, and a jpeg image.Image: single shot ap unsubtracted radiograph, no contrast, centered over upper abdominal spine.The image is blurry, and of poor quality.A dense coil mass is seen in the midline in the presumed sma aneurysm described in the event report.A radiopaque linear tail of the coil extends outside of the aneurysm into the sma distal to the aneurysm.Video: 7-second video of fluoroscopy of coned down ap abdominal area centered over upper abdominal spine, unsubtracted, no contrast.Surgical clips are seen in the right upper quadrant.A dense coil mass is seen in the midline in the presumed sma aneurysm described in the event report.A barely radiopaque tail of the coil extends inferiorly along the course of the sma.A catheter is in the sma; through it, a microcatheter extends distally to the balled-up tail of the coil.These images do not explain why the coil broke off.Without the return and evaluation of the physical device, the investigation cannot determine if a condition exists that would have caused or contributed to the reported event.
 
Event or Problem Description
 
Event or Problem Description
As reported: while coiling an aneurysm off the sma, dr.Had delivered a 16x39 cx, 14x34 cx and one 60cm hydropack.As he was delivering this 60cm hydropack, he determined it was too long.As he was removing it through the microcatheter, the coil broke at the transition point with the pusher wire.Approximately 15cm was trailing down the sma.He snared the wire and as he was bringing it back into the microcatheter, a portion of the coil broke off and went distal into a gastric branch.It appears there is a filament of the wire connecting the remaining coil and the distal end.The patient is going to surgery the next day to attempt to remove the coil from the sma.The physician used the 60cm length based on recommendation.Dr.Performed an open procedure the next day to remove all the coils (successfully) and repaired the sma aneurysm.Patient was stable.The four coils were removed as a pack during an open surgery.The surgeon, resident and student pulled and stretched the coils as they were looking at them.They also placed them in a pathology container.Additional information received: patient was found to have an aneurysm of the replaced right hepatic artery.He was undergoing a fluoroscopic guided coil placement.Using an azur 60 cm hydro pack detachable coil, the interventional radiologist found the coil was not forming correctly and attempted to re-sheath it.During this maneuver, the coil detached and became free floating.The provider snared it and as he was pulling back, the coil started to fall apart.Parts of the broken off coil moved into the superior mesenteric artery (sma) and became lodged, blocking blood flow.The procedure was aborted, and surgery consulted.Patient required surgical intervention to remove the foreign body coil fragment to restore blood flow.Azur 60 cm detachable hydropack coil was nearly completely deployed, however, positioning was not favorable.It was attempted to retrieve the nondetached coil, however, the coil self-detached with the tail of thecoil in the sma.Original intended procedure was coil placement in the arterial artery aneurysm to prevent rupture.
 
Additional Manufacturer Narrative
Additional information was received from medsun (b)(4).
 
Additional Manufacturer Narrative
Correction to the clinical code based on additional information received.
 
Event or Problem Description
As reported: while coiling an aneurysm off the sma, dr.Had delivered a 16x39 cx, 14x34 cx and one 60cm hydropack.As he was delivering this 60cm hydropack, he determined it was too long.As he was removing it through the microcatheter, the coil broke at the transition point with the pusher wire.Approximately 15cm was trailing down the sma.He snared the wire and as he was bringing it back into the microcatheter, a portion of the coil broke off and went distal into a gastric branch.It appears there is a filament of the wire connecting the remaining coil and the distal end.The patient is going to surgery the next day to attempt to remove the coil from the sma.The physician used the 60cm length based on recommendation.Dr.Performed an open procedure the next day to remove all the coils (successfully) and repaired the sma aneurysm.Patient was stable.The four coils were removed as a pack during an open surgery.The surgeon, resident and student pulled and stretched the coils as they were looking at them.They also placed them in a pathology container.Additional information received: patient was found to have an aneurysm of the replaced right hepatic artery.He was undergoing a fluoroscopic guided coil placement.Using an azur 60 cm hydro pack detachable coil, the interventional radiologist found the coil was not forming correctly and attempted to re-sheath it.During this maneuver, the coil detached and became free floating.The provider snared it and as he was pulling back, the coil started to fall apart.Parts of the broken off coil moved into the superior mesenteric artery (sma) and became lodged, blocking blood flow.The procedure was aborted, and surgery consulted.Patient required surgical intervention to remove the foreign body coil fragment to restore blood flow.Azur 60 cm detachable hydropack coil was nearly completely deployed, however, positioning was not favorable.It was attempted to retrieve the nondetached coil, however, the coil self-detached with the tail of the coil in the sma.Original intended procedure was coil placement in the arterial artery aneurysm to prevent rupture.

Brand Name
HP8 AZUR HYDROPACK 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19930964
Report Number2032493-2024-00598
Device Sequence Number19514248
Product Code KRD
UDI-Device Identifier00842429118085
UDI-Public(01)00842429118085(11)231102(17)281031(10)0000455384
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K223050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-880060
Device Lot Number0000455384
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer08/20/2024
11/14/2024
12/04/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/23/2024
12/04/2024
12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.4FR PROGREAT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite